Support
+91-011-46300000 | 9540947087

Severe acute exacerbation of chronic hepatitis B during pegylated interferon treatment and early intervention with corticosteroid.

Mao Q, Zhang HY, You JP, Zhang XQ. Virol J. 2012 Jul 24;9:136. doi: 10.1186/1743-422X-9-136.

Source

Department of Infectious Diseases, Southwest Hospital, Third Military Medical University, Chongqing, 400038, People's Republic of China.

Abstract

Severe acute exacerbation or liver failure induced by standard interferon-α(IFN-α) therapy had been reported to occur in few patients with chronic hepatitis B. However, no report showed that pegylated interferon-α therapy was able to induce severe acute exacerbation of chronic hepatitis B. Here, we describe three patients with severe acute exacerbation of chronic hepatitis B during pegylated interferon-α2a (Pegasys) treatment. One patient progressed into acute-on-chronic liver failure (ACLF) at the second week of Pegasys treatment. Two patients progressed into acute-on-chronic pre-liver failure (pre-ACLF) at the second and eighth week of Pegasys treatment, respectively. Three patients recovered after early combined intervention with corticosteroid and lamivudine. Our data indicated that there was a risk of severe acute exacerbation among patients with chronic hepatitis B during receiving Pegasys treatment. Importantly, early combined intervention with corticosteroid and lamivudine should be introduced to prevent the disease progression and improve their prognosis once severe acute exacerbation was diagnosed.

ACHIEVMENTS

    • Total cases enrolled = 4279
    • Total centers across Asia = 50
    • Total manuscripts = 6
    • Total video conferences conducted = 37
    • Total abstract presented in conference by AARC group = 44